Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes a scar on the knee?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4194 Questions

default
Posted on Sat, 10 Sep 2016 in Skin Hair and Nails
Question: I have a scar on the side of my knee. the scar is from a wound 18 years back. I have lot of itching around that scar and it gives temp relief for a while if i use any moisturiser.
please advise what should be done to cure.
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Keloid, go for intralesional steroid injections

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I have reviewed the attached photographs and it is a keloid.
It is a type of scar which can occur following injury or trauma in some individuals.
It is usually treated with intralesional steroid injections. Triamcinolone acetonide 40 mg/ml is used as a steroid.
Multiple such injections are required after every 3-4 weeks.
This will help in resolving the scar as well as associated itching.
Regards
Dr Asmeet


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 9 hours later
Thanks for your response, is there any ointment which can be applied instead of injections?
doctor
Answered by Dr. Asmeet Kaur Sawhney 54 minutes later
Brief Answer:
Contratubex gel or vaniza gel or scarend silicon gel

Detailed Answer:
Hi
You can use contratubex gel or vaniza gel or scarend silicon gel.
All are equally good.
You can use either of the above.
Apply either of the above on the affected area twice daily for 3-4 months regularly as the medicines act slowly and will take time to show response.
All the best.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Triamcinolone acetonide

doctor1 MD

I have a bacterial skin infection and was using Clindamycin phosphate lotion as suggested by my doctor. The itching had stopped completely but the...

doctor1 MD

Over the last year or so I've noticed a rash under the arms. Predominately under the left arm. It is black in color but does not itch. I am...

doctor1 MD

I was directed by a doctor to use TRIAMCINOLONE ACETONIDE OINTMENT 0.1% on a dry scally area on my ankle and it basically burnt the area such that...

doctor1 MD

Hello, I think I have three spots of ring worn on my head. I have been to the Dr and he gave me Triamcinolone Acetonide Lotion, USP 0.1% ..... He...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until...